North Dakota, 2006

Hail in North Dakota, April 17, 2006

April 17, 2006 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Apr 17, 2:30 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 17, 2:30 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT MON APR 17 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
COMPLEX WEATHER PATTERN CONTINUES...RAIN AND SNOW AMOUNTS ARE THE
MAIN FORECAST CONCERN. NAM AND GFS ARE FAIRLY CLOSE...ALTHOUGH GFS
TRACKING SYSTEM SLIGHTLY NORTH OF NAM. HAVE GENERALLY FOLLOWED GFS.

SATELLITE PICTURES SHOW CONVECTION STARTING IN THE CLEAR AREA
ACROSS NORTHEAST MONTANA. THIS ACTIVITY WILL PROGRESS INTO WESTERN
NORTH DAKOTA TONIGHT. COULD SEE SOME ISOLATED SEVERE THUNDERSTORMS
SOUTHWEST THIS EVENING. VERY SHARP FRONTAL BOUNDARY ACROSS WESTERN
NORTH DAKOTA ON TUESDAY. WINDS WILL BE GUSTY TO THE WEST...SO WILL
GO WITH A WIND ADVISORY. BECAUSE OF WEAK WINDS ALOFT...DECIDED NOT
TO GO WITH A HIGH WIND WARNING. H8 TEMPERATURES WILL ALSO FALL
BELOW ZERO WEST OF THIS BOUNDARY ON TUESDAY...BUT FEEL THAT THREAT
PERIOD FOR SNOW POTENTIAL WILL BE TUESDAY NIGHT AND INTO
WEDNESDAY AS COLDER AIR CONTINUES TO FILTER IN. QPF AMOUNTS WILL
CERTAINLY BE THERE...JUST NOT SURE HOW MUCH SNOW WILL ACTUALLY
ACCUMULATE. BUT DEFINITELY FEEL LIKE A WINTER STORM WATCH FOR WIND
AND SNOW IS PRUDENT FOR TUESDAY NIGHT AND WEDNESDAY. LOW BECOMES
STACKED AND LARGELY CUTOFF OVER SOUTH SOUTH CENTRAL NORTH DAKOTA OR
NORTH CENTRAL SOUTH DAKOTA WEDNESDAY. THIS WILL LEAD TO A PROLONGED
PERIOD OF RAIN AND SOME SNOW THROUGH WEDNESDAY NIGHT. STILL EXPECT
SOME AREAS ACROSS WEST CENTRAL NORTH DAKOTA COULD SEE A COUPLE
INCHES OF MOISTURE.

.LONG TERM...THURSDAY THROUGH MONDAY...
THE UPPER LEVEL LOW THAT WILL AFFECT THE WEATHER IN THE SHORT TERM
WILL BE SLIDING SLOWLY EAST ON THURSDAY...BUT NOT FAST ENOUGH TO
PREVENT PUTTING A CHANCE OF SHOWERS IN THE FORECAST DURING THE DAY.
TEMPERATURES WILL BE BLOW NORMAL...CONSIDERING THE COOL TEMPERATURES
ALOFT AND POTENTIAL FOR CLOUDS ACROSS THE AREA.  AS THE UPPER LEVEL
LOW SLIDES EAST...RIDGING WILL BEGIN DOMINATING THE UPPER LEVEL
PATTERN BRINGING WARMER TEMPERATURES AND STABILIZING THE
ATMOSPHERE.  THE FLOW ALOFT BEGINS TO SPLIT BY THE END OF THE
WEEK...BUT THE FORECAST AREA WILL REMAIN BETWEEN SYSTEMS...AND FOR
NOW CHANCE FOR PRECIPITATION WILL BE LOW ENOUGH NOT TO MENTION.
TEMPERATURES WILL WARM TO ABOVE NORMAL BY THE END OF THE FORECAST
PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/
TUESDAY FOR NDZ001-NDZ002-NDZ009-NDZ010-NDZ017-NDZ018-NDZ031-
NDZ032-NDZ033-NDZ040-NDZ041-NDZ043-NDZ044.

WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
EVENING FOR NDZ001-NDZ002-NDZ009-NDZ010-NDZ017-NDZ018-NDZ031-
NDZ032-NDZ033-NDZ040-NDZ041-NDZ043-NDZ044.

&&

JF/TSW
Hazardous weather outlook, Apr 17, 2:24 PM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
324 PM CDT MON APR 17 2006

NDZ001-002-009-010-017-018-031>033-040-041-043-044-182030-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
324 PM CDT MON APR 17 2006 /224 PM MDT MON APR 17 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NORTH
NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND ADVISORY IS IN EFFECT TUESDAY...AND A WINTER STORM WATCH IS
IN EFFECT FOR TUESDAY NIGHT AND WEDNESDAY. RAIN WILL DEVELOP
TONIGHT...BECOME MIXED WITH SNOW TUESDAY MORNING...THEN CHANGE TO
SNOW TUESDAY AFTERNOON. THE SNOW WILL CONTINUE THROUGH TUESDAY
NIGHT AND INTO WEDNESDAY. SNOW ACCUMULATIONS COULD REACH 5 INCHES
OR MORE IN SOME AREAS. IN ADDITION TO THE SNOW...STRONG NORTH TO
NORTHWEST WINDS WILL DEVELOP ON TUESDAY AND CONTINUE THROUGH
WEDNESDAY. THE COMBINATION OF STRONG WINDS AND SNOW COULD CAUSE
HAZARDOUS CONDITIONS. TRAVELERS SHOULD BE PREPARED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-182030-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
324 PM CDT MON APR 17 2006 /224 PM MDT MON APR 17 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Bismarck radar (KBIS), 207 km away, was scanning. The volume nearest the first event began at 22:46 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bowman

When
April 17, 4:49 PM CST to 4:55 PM CST
Where
Bowman County, 8 mi SE of Bowman
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
46.100, -103.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503905.